MAUDE Adverse Event Report: STRYKER TRAUMA KIEL TROCHANTERIC NAIL KIT, TI GAMMA3® Ø10X170MM X 125°; ROD, FIXATION, INTRAMEDULLARY AND ACCESSORIES

STRYKER TRAUMA KIEL TROCHANTERIC NAIL KIT, TI GAMMA3® Ø10X170MM X 125°; ROD, FIXATION, INTRAMEDULLARY AND ACCESSORIES
Catalog Number 31250170S
Health Effect - Clinical Code Necrosis (1971)
Date of Event 05/07/2019
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Device will not be returned.If additional information becomes available, it will be provided in a supplemental report.Device evaluated by mfr: hospital policy.
 
Event or Problem Description
Rep reported that the surgeon revised a gamma nail to a rest mod tha with mdm.The patient received the gamma nail about 2 years ago for a femoral fracture, then developed avascular necrosis.Subsequent collapse of the femoral head has resulted in the lag screw protruding into the joint space requiring revision.
 
Event or Problem Description
 
Additional Manufacturer Narrative
The reported event could not be confirmed, since the device was not returned for evaluation and no other evidence was provided.A device inspection was not possible since the affected device was not returned, and no other evidence was provided for investigation.A review of the device history for the reported lot did not indicate any abnormalities.No corrective actions are required at this time.More detailed information about the complaint event as well as the affected device must be available in order to determine the root cause of the complaint event.The occurrence of (avascular) necrosis is usually caused by decreased blood supply.It is primarily not associated with an implant device but is rather a result of disruption of blood supply.A correlation to the treatment (insertion procedure and / or fracture healing) cannot be excluded.However, the incidence of a necrosis is not directly contributed by an implant.Avascular necrosis is known in the medical science.It is discussed that unstable, dislocated fractures ¿ possibly due to technical failure at surgery ¿ may contribute to avascular necrosis.With available information the cause of the event was most likely based on the patient¿s condition and / or on surgical technique but not caused by a deficiency of the device.A review of the labeling did not indicate any abnormalities.The labelling also mentions ¿deep venous thrombosis & avascular necrosis¿ among possible adverse effects and that the ¿adverse results may be clinically related rather than device related.¿ if the device is returned or if any additional information is provided, the investigation will be reassessed.

Brand Name
TROCHANTERIC NAIL KIT, TI GAMMA3® Ø10X170MM X 125°
Common Device Name
ROD, FIXATION, INTRAMEDULLARY AND ACCESSORIES
Manufacturer (Section D)
STRYKER TRAUMA KIEL
prof. kuentscher-strasse 1-5
schoenkirchen/kiel D-242 32
MDR Report Key8631624
Report Number0009610622-2019-00280
Device Sequence Number16629675
Product Code HSB
UDI-Device Identifier04546540375063
UDI-Public04546540375063
Combination Product (Y/N)N
Initial Reporter StateFL
Initial Reporter CountryUS
PMA/510(K) Number
K034002
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2017
Device Explanted Year2019
Reporter Type Manufacturer
Report Source health professional
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 07/24/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Lay User/Patient
Device Expiration Date08/31/2021
Device Catalogue Number31250170S
Device Lot NumberK0D8E59
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 05/07/2019
Supplement Date Received by Manufacturer06/27/2019
Initial Report FDA Received Date05/22/2019
Supplement Report FDA Received Date07/24/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age89 YR